Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
May 8, 2001

Other

Question from Cordova, Tennessee, USA:

My 16 year boy has had red flushed cheeks (like he has been exercising) since he has started on insulin two years ago! His doctor has no clue what it is, and has run some kind of test (after my persistence) and still no response. Our next appointment is in two months -- hopefully will hear something!

Answer:

What you describe is not a clear picture. There’s two issues I’d bring up:

Insulin often leads to a transient fluid retention.
Maybe the child actually has hypercortisolism [overactivitiy of the adrenal glands, with excess amounts of steroids being produced] as the main disorder and his diabetes is secondary to that problem.

DS

[Editor’s comment: It’s unclear from your question if your son is under the care of a pediatric endocrinologist. If not, there are a few clues in the description you gave, that lead me to think that a referral to one would be very appropriate.

WWQ]